Evidence map›Paper›PMID 25108423›Full record

ArticleForensic science, medicine, and pathology2014

Fatal intrahepatic hemorrhage after nadroparin use for total hip arthroplasty.

Francesco Ventura, Alessandro Bonsignore, Francesco De Stefano, Enrico Pizzorno, Cristian Palmiere

Open access · greenAbstract readCase Reports
PubMed Publisher
In one paragraph

Article in Forensic science, medicine, and pathology, 2014. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.

0numbers the graph read from it
0cells of the map it votes in
2citing papers in PubMed
0.6field-weighted citation impact, top 30% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

2 citing papers in PubMed, 6 citations in OpenAlex.

  1. Review
  2. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

5 authors at 2 institutions in 2 countries.

Francesco VenturaDepartment of Legal Medicine, University of Genova, Genova, Italy.
Alessandro Bonsignore
Francesco De Stefano
Enrico Pizzorno
Cristian Palmiere
University of Genoa · ITUniversity Centre of Legal Medicine · CH

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Low-molecular-weight heparins have become the predominant choice for deep venous thrombosis prophylaxis and treatment. However, their use may cause bleeding complications. Intrahepatic bleeding is exceptional and only very few cases have been described. The authors present a unique case of fatal intrahepatic hematoma complicating nadroparin use in a 65-year-old woman with a hepatic cyst who was admitted to hospital for unilateral total hip arthroplasty. At autopsy, hemoperitoneum (2,000 ml of blood and clots) was evident. A ruptured sub-capsular hematoma involving the right lobe of the liver was observed. The hemorrhage within the cyst induced by the nadroparin use was likely responsible for the subsequent hepatic hematoma, liver rupture, and death. This case highlights the need for pathologists and surgeons to be aware of the possibility of intrahepatic hematoma in patients who have received low-molecular-weight heparins, undergone major surgery and present postoperative hemodynamic instability, especially in those with preoperative diagnosis of hepatic cyst.

Indexed as

AgedAnticoagulantsArthroplasty, Replacement, HipAutopsyCause of DeathChemical and Drug Induced Liver InjuryCystsFatal OutcomeFemaleHematomaHemorrhageHumansNadroparinRisk FactorsTreatment OutcomeVenous ThrombosisAnticoagulantsNadroparin

Identifiers

PMID25108423
OpenAlexW2009795480

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.